Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Clobazam hinder the ability to lose weight?

i have had epilepsy since i was 13yrs old - so, 40 years. I have been on several medications but for probably the last 17 years I am on Frisium (Clobazam). It has always worked amazingly well for me...but recently, I believe I entered perimenopause and it caused a tonic clonic seizure. Having been completely seizure free, it was a shock for me. I fell down the stairs, broke my nose and had at least 2 or 3 more seizures while in the hospital. They jacked my drugs both in the hospital and afterwards so that I gained 30 lbs in 4 weeks (tegretol, clobazam and depakote, etc.) I demanded they figure something else out so my neurologist upped my dose of clobazam to 50grams per day and eliminated everything else. The weight gain stopped immediately and I am now stuck with these 30lbs I can t seem to get rid of. Is the clobazam hindering my ability to lose weight. I ve always eaten healthy and do not beieve in dieting - i don t eat chips, fast food, etc. So, I ve upped my workouts. Does anyone have an answer? Thank you....
Wed, 14 Jul 2021
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

It was likely the Depakote that caused the weight gain. The Clobazam should not interfere with weight loss, but it often takes more time to lose weight than to gain it, since it was gained so quickly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Gerald Lee, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Beta-lactam


Can Clobazam hinder the ability to lose weight?

Hi, It was likely the Depakote that caused the weight gain. The Clobazam should not interfere with weight loss, but it often takes more time to lose weight than to gain it, since it was gained so quickly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Gerald Lee, Internal Medicine Specialist